Alert archive / Maine / Frost Advisories in 2018
Frost Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 18, 2018, 4:28 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It took effect at May 19, 2018, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2018, 4:28 AM EDT (08:28 UTC)
- In effect from
- May 19, 2018, 12:00 AM EDT
- Expired
- May 19, 2018, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176 WWUS71 KCAR 180828 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 428 AM EDT Fri May 18 2018 MEZ015>017-029-030-182100- /O.NEW.KCAR.FR.Y.0002.180519T0400Z-180519T1300Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 428 AM EDT Fri May 18 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... The National Weather Service in Caribou has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Saturday. * TEMPERATURES...Around 30 to the mid 30s. * TIMING...Late tonight into Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Norcross
5 follow-up statements
863 WWUS71 KCAR 181940 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 340 PM EDT Fri May 18 2018 MEZ015>017-029-030-190800- /O.CON.KCAR.FR.Y.0002.180519T0400Z-180519T1300Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 340 PM EDT Fri May 18 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * TEMPERATURES...In the low to mid 30s. * TIMING...Late tonight into Saturday morning. * IMPACTS...Frost and localized freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
845 WWUS71 KCAR 182227 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 627 PM EDT Fri May 18 2018 MEZ015>017-029-030-190630- /O.EXT.KCAR.FR.Y.0002.180519T0400Z-180519T1100Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 627 PM EDT Fri May 18 2018 ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... * TEMPERATURES...In the low to mid 30s. * TIMING...Late tonight into early Saturday morning. * IMPACTS...Frost and localized freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CB
013 WWUS71 KCAR 190111 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 911 PM EDT Fri May 18 2018 MEZ015>017-029-030-190915- /O.CON.KCAR.FR.Y.0002.180519T0400Z-180519T1100Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 911 PM EDT Fri May 18 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... * TEMPERATURES...In the low 30s, with a few of the sheltered rural valleys to drop briefly below freezing around and just before sunrise. * TIMING...Overnight into early Saturday morning. * IMPACTS...Frost and localized freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CB
616 WWUS71 KCAR 190657 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 257 AM EDT Sat May 19 2018 MEZ015>017-029-030-191100- /O.CON.KCAR.FR.Y.0002.000000T0000Z-180519T1100Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 257 AM EDT Sat May 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * TEMPERATURES...In the lower 30s. * TIMING...Overnight into early Saturday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
020 WWUS71 KCAR 191101 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 701 AM EDT Sat May 19 2018 MEZ015>017-029-030-191215- /O.EXP.KCAR.FR.Y.0002.000000T0000Z-180519T1100Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 701 AM EDT Sat May 19 2018 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 18, 12:45 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 18, 12:45 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1245 AM EDT Fri May 18 2018 .SYNOPSIS... High pressure will build across the region today. Low pressure will move across the region Saturday night into Sunday. && .NEAR TERM /THROUGH TODAY/... Update... A cold front will move south across the Gulf of Maine overnight, while high pressure builds toward the region. Skies will be mostly clear across northern/central portions of the forecast area overnight, with decreasing clouds Downeast. Areas of frost will occur across northern areas overnight, with patchy frost across central and interior Downeast portions of the forecast area. Low temperatures will generally range through the 20s across northern areas, to the mid to upper 30s interior Downeast with upper 30s to around 40 along the Downeast coast. Have updated the forecast to adjust for current conditions along with overnight temperatures. Previous discussion... Fri will feature full sunshine, but cooler than normal as the Canadian high slides over the state. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Some rain expected for this term. Strong high pres is expected to slide into the Gulf of ME Friday night and then slide to the east by Saturday morning. Another chilly night but not nearly as cold as Thursday night due to clouds moving into the region. There is the risk of frost by early Saturday morning as temps across portions of Northern Maine and the Central Highlands hit the low to mid 30s. Saturday will see clouds on the increase as low pres from the Great Lakes region moves east. Temps will be held down some on Saturday due to the cloud cover and rain moving in by the afternoon, especially across the Downeast region and sw areas. Northern Maine looks to stay dry until Saturday evening. Temps on Saturday ware expected to be the warmest across the northern 3rd of the CWA as readings could hit the mid 60s. Elsewhere, lower 60s w/upper 50s for the coast. Rain looks like it will overspread the entire region Saturday night into early Sunday. The 12Z GFS looks like it came in line more w/the ECMWF and Canadian Global of showing low pres moving near the Downeast region and then into the Canadian Maritimes. This track would lend support for the heaviest rainfall to be across the Downeast region region and the Central Highlands. Decided on a blend of the guidance and brought 0.50 to 1.00" of rain to the aforementioned areas while 0.25 to 0.50 inches expected for the northern and western zones. The system looks like it is a quick mover and the region seeing the rain ending and clouds breaking up by Sunday afternoon. Decided to lean away from the ECMWF on Sunday and used a blend which included the CONSRAW for the daytime temps, leading to afternoon temps hitting well into the 60s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... There could be some widely scattered showers around early Sunday night as the associated cold front slides across the region. High pres is forecast to slide across the region on Monday into Tuesday with near normal temps. There is some discrepancy on the potential for some rain/showers by mid week as the GFS continues to advertise low pres moving in bringing rain while the ECMWF and a number of its ensembles show a drier scenario w/low pres to the south. A look at the Canadian Global and its ensemble members showed support similar to the GFS. Attm, stayed closer to a blend and included 20-30% rain chances Wednesday and Thursday. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR conditions are expected overnight through Friday. SHORT TERM: VFR into early Saturday and then conditions go to MVFR by the afternoon especially from KHUL TO KBHB. Conditions look like they will deteriorate to IFR Saturday night into early Sunday for all terminals as it looks right now. Conditions will improve across KBGR and KBHB by midday Sunday while northern terminals look like they will hang on to ifr/MVFR cigs into early afternoon. Looks like VFR Sunday night into Monday for all terminals. && .MARINE... NEAR TERM: Winds/seas are expected to remain below small craft advisory levels overnight through Friday. SHORT TERM: No headlines anticipated through Saturday. Changes look like they will come Saturday night into Sunday. SSE winds are forecast to increase 15 to 20 kts later Saturday into Saturday night w/seas building to 6-8 ft. This would lead to the possibility of a Small Craft Advisory. The wind direction will shift to the wsw on Sunday as low pres moves to the ne but will be dropping back in speeds(15 kt sustained). Seas look like they will stay up due to a swell component keeping heights in the 6 foot range. Conditions are forecast to improve Sunday night into Monday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/Kredensor Short Term...Hewitt Long Term...Hewitt Aviation...Norcross/Hewitt Marine...Norcross/Hewitt
Hazardous weather outlook, May 17, 5:42 AM EDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 542 AM EDT Thu May 17 2018 MEZ001>006-010-011-015>017-029>032-181200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 542 AM EDT Thu May 17 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-181200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 542 AM EDT Thu May 17 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.